Research Article | Open Access
Youjun Liu, Jianwen Zhang, Jurang Yan, "Oscillation Properties for Systems of Higher-Order Partial Differential Equations with Distributed Deviating Arguments", Discrete Dynamics in Nature and Society, vol. 2015, Article ID 739636, 9 pages, 2015. https://doi.org/10.1155/2015/739636
Oscillation Properties for Systems of Higher-Order Partial Differential Equations with Distributed Deviating Arguments
New sufficient conditions are obtained for oscillation for the solutions of systems of a class of higher-order quasilinear partial functional differential equations with distributed deviating arguments. The obtained results are illustrated by example.
1. Introduction and Preliminary
In this paper, we consider systems of higher-order quasilinear partial functional differential equations with distributed deviating arguments: where is even, is a bounded domain in with a piecewise smooth boundary , and
Throughout this paper, we assume that the following conditions hold:(H1), , , ; , ;(H2), , , ;(H3), if , where , , , , and , ;(H4), , , , ;(H5), ; is nondecreasing functions and .
We consider two kinds of boundary conditions: where is the unit exterior normal vector to is a nonnegative continuous function on , and
During the past three decades, the investigation of oscillatory theory for partial functional differential equations has attracted attention of numerous researchers due to their significance in theory and applications. In 2000, Li  has investigated systems of second-order partial differential equations: and obtained sufficient conditions for the oscillation of solutions. In 2004, Lin  has studied higher-order nonlinear differential equation: and obtained sufficient conditions for the oscillation of solutions. In 2004, Li et al.  have investigated a class of vector hyperbolic differential equations with deviating arguments: and obtained sufficient conditions for oscillation of solutions. In 2009, Gui and Xu  have investigated even-order neutral type partial differential equations with distributed deviating arguments:
For related work, we refer the reader to [5–10]. However, to the best of our knowledge, few investigitions have been reported on the oscillation theory of systems of partial functional differential equations with distributed deviating arguments. Thus, the research presents its significance.
Definition 2. A nontrivial component of the vector function is said to oscillate in if, for each , there is a point such that .
Definition 3. The vector solution of problem (1), (3) (or (1), (4)) is said to be oscillatory in if at least one of its nontrivial components is oscillatory in . Otherwise, the vector solution is said to be nonoscillatory.
2. The Main Results
Proof. Suppose (1) and (3) have a nonoscillatory solution . We assume that for , . Let , ; then , , . From (H1) and (H5), there exists a number such that , in . Multiplying both sides of (1) by and integrating with respect to over the domain , we get
From Green’s formula and boundary condition (3), it follows that
where is the surface element on . Combining (12)-(13), we find
Then (15) yields
Now, let , , ; from (17) we have
Similarly, we have
Thus, from (18) for , we find
It is clear that
Therefore, it follows that
We have , for . Hence, is a monotone decreasing function in the interval . We can claim that , for . In fact, if , for , then there exists a , such that . This implies that
which contradicts the fact that . Now, we claim that . Otherwise . But from the well-known lemma of Kiguradze  and the fact that is even, the inequalities imply that higher derivatives of that function are also negative. This contradicts the fact that . Thus we have proved that is the increasing function of .
From (23), we find that there exists a such that Thus we obtain Since , from (27), we have Integrating inequality (28) from to , Furthermore, we have which contradicts condition (10). This proof is complete.
Proof. As in the proof of Theorem 4, we obtain (27). Using the fact that , from (27), we have Since , from (35) we have Integrating inequality (36) from to , Furthermore, we have which contradicts condition (10). This proof is complete.
Proof. As in the proof of Theorem 5, we obtain (32). The remaining part of the proof is similar to that of Theorem 7 and we omit it.
Consider the smallest eigenvalue of the Dirichlet problem: where is a positive constant and the corresponding eigenfunction is positive in .
Proof. Suppose (1) and (4) have a nonoscillatory solution . We assume that for . Let ; then . From () and (), there exists a number such that , in . Multiplying both sides of (1) by , and integrating with respect to over the domain , we have Therefore, Green’s formula and boundary condition (4) yield Combining (42)-(43), we get Set Then (44) yields Let ; from (46) we have Now, as in the proof of Theorem 4, from (47) we have The remaining part of the proof is similar to that of Theorem 4; therefore it is omitted. The proof is complete.
It is not difficult to see that the following theorems are true.
Example 1. Consider the systems of second-order partial differential equations
with boundary condition
Here, , , , , , , , , , , , , , , , , , . It is easy to see that all conditions of Theorem 4 are fulfilled. Then every solution of system (52), (53) oscillates in . In fact, . is such a solution.
Conflict of Interests
The authors declare that there is no conflict of interests regarding the publication of this paper.
The authors thank referees for both a careful reading of the paper and useful suggestions that helped to improve the presentation. This research is supported by Natural Sciences Foundation of China (no. 11172194) and Natural Sciences Foundation of Shanxi Province (no. 2010011008).
- W. N. Li, “Oscillation properties for systems and hyperbolic differential equations of neutral type,” Journal of Mathematical Analysis and Applications, vol. 248, no. 2, pp. 369–384, 2000.
- W.-X. Lin, “A note on oscillation for systems of high order quasilinear partial differential equations of neutral type,” Applied Mathematics and Computation, vol. 156, no. 2, pp. 563–576, 2004.
- W. N. Li, M. Han, and F. W. Meng, “-oscillation of solutions of certain vector hyperbolic differential equations with deviating arguments,” Applied Mathematics and Computation, vol. 158, no. 3, pp. 637–653, 2004.
- G. H. Gui and Z. T. Xu, “Oscillation of even order partial differential equations with distributed deviating arguments,” Journal of Computational and Applied Mathematics, vol. 228, no. 1, pp. 20–29, 2009.
- L. H. Erbe, Q. Kong, and B. G. Zhang, Oscillation Theory for Functional-Differential Equations, vol. 190 of Monographs and Textbooks in Pure and Applied Mathematics, Marcel Dekker, New York, NY, USA, 1995.
- J. Wu, Theory and Applications of Partial Functional Differential Equations, Springer, New York, NY, USA, 1996.
- R. P. Agarwal, F. W. Meng, and W. N. Li, “Oscillation of solutions of systems of neutral type partial functional differential equations,” Computers & Mathematics with Applications, vol. 44, no. 5-6, pp. 777–786, 2002.
- W.-X. Lin, “Some oscillation theorems for systems of even order quasilinear partial differential equations,” Applied Mathematics and Computation, vol. 152, no. 2, pp. 337–349, 2004.
- W. N. Li and B. T. Cui, “Necessary and sufficient conditions for oscillation of neutral delay parabolic differential equations,” Applied Mathematics and Computation, vol. 121, no. 2-3, pp. 147–153, 2001.
- W. N. Li and B. T. Cui, “Oscillation for systems of neutral delay hyperbolic differential equations,” Indian Journal of Pure and Applied Mathematics, vol. 31, no. 8, pp. 933–948, 2000.
Copyright © 2015 Youjun Liu et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.